MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Model Number M00316330
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure for mca stenosis case, a guidewire was used to bring balloon catheter to target lesion.Physician then withdrew the initial guidewire and placed subject guidewire to continue procedure.When the subject guidewire was delivered along with the balloon catheter, physician found that the tip of the guidewire could not be seen under dsa and believed to have been delivered into vessel for about 1m.In order to avoid any risk, the physician replaced subject guidewire another of the same catalog to continue the procedure.The procedure was completed successfully with no clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device was returned and the lot number was not confirmed as the packaging was not returned with the device.During visual inspection guidewire tip was shaped, and was kinked/bent 10.7cm from the distal end.The radiopaque platinum wire was visible through the dome at the distal tip.The device was placed under an x-ray machine and images were taken, the entire radiopaque distal platinum section from the distal bond to the distal tip was visible under fluoroscopy.The guidewire distal section and hydrophilic coating was examined along its length with wet fingers.The coating was present on the guidewire.The ptfe coating was examined under magnification and no anomaly was noted.No functional inspection was performed.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event was not confirmed based on analysis of the returned device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure and the patient¿s anatomy was not tortuous.The physician did not look at the guidewire after removal from patient anatomy and there was no intervention to remove the tip as the guidewire tip did not break and there was no tip fragment left within the patient¿s anatomy.The gateway was at mca and the synchro was pushed into the gateway about 1 meter, because the distal end of the synchro couldn't be seen so it wasn¿t known where the issue occurred and the physician had no idea what was the reason for the issue.The device was returned and a kink was present 10.7cm from the distal end.The guidewire radiopaque platinum wire was visible through the dome at the distal tip and the entire radiopaque distal platinum section from the distal bond to the distal tip was visible under fluoroscopy.Therefore, the as reported ¿nv ¿ ro marker(s) detached/separated/not visible under fluoroscopy¿ will be assigned ¿not confirmed¿.The as analysed ¿nv - guidewire distal end kinked/bent¿ will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
SYNCHRO-10 STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11269969
Report Number3012931345-2021-00027
Device Sequence Number14100834
Product Code DQX
UDI-Device Identifier07613252187165
UDI-Public07613252187165
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2021
Device Model NumberM00316330
Device Catalogue NumberM00316330
Device Lot Number0000023254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2021
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GATEWAY BALLOON CATHETER (STRYKER); SYNCHRO GUIDEWIRE 200CM (STRYKER)
Patient Age55 YR
Patient Weight70